Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

TSH, taken thyronorm, extremely hungry, put on weight, overactive, sleep reduced. How to lose weight?

I am taking thyronorm since June 2011. Started with TSH was 10. Started with 50 . My doctor increased the dose to 75. Then after blood test in October TSH was 2.77 but weight increased by 1 kg. My doctor increased dosage to 1 mcg and said TSH SHOULD BE LESS THAN 1. Took 1 mcg for 4 months but felt extremely hungry and put on 5 kgs. Havent checked THS yet but want to loose weight. High dose of 1 mcg also made me overactive and my sleep also reduced. My doctor says 1 mcg has to be maintained. I an confused. Please guide me.
Asked On : Sun, 8 Apr 2012
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
OBGYN 's  Response
Starting Thyronorm , for a TSH of 10 , would be based on the presence of a strong Clinical suspicion. I think you have got the 3rd increased dose wrong , which might be 100 mcg or ( 0.1 mg) . Keeing the TSH in the normal range, especially if Free T3 & Free T4 are also normal, would be the best parameters, if the Clinical symtoms support them, to fix the correct dose. Weight alone is a poor guide , as several factors & inaccurate scales/ different times of the day & clothes worn can show different readings.
Answered: Sun, 8 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor